Alert archive / Oklahoma / Tornado Warnings in 1996
Tornado Warning 50, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Aug 21, 1996, 4:39 PM CDT for Caddo County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 1996, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 21, 1996, 5:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Caddo County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 212139
TOROKC
OKC015-212200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
439 PM CDT WED AUG 21 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTH CENTRAL CADDO
INCLUDING THE FOLLOWING LOCATIONS
APACHE...CYRIL AND STECKER
AT 435 PM CDT A TORNADO WAS REPORTED 5 MILES NORTHWEST OF CYRIL.
THE STORM WILL REMAIN NEARLY STATIONARY OR MOVE SLOWLY NORTHWEST.
MMTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Aug 21, 2:57 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 21, 2:57 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 300 PM CDT WED AUG 21 1996 SUBSTANTIAL LOW LVL MSTR WL CONT TO BE DRAWN INTO THE FCST AREA THRUT THE FCST PDS. ALTHO UPR HI WL BE OVR THE SRN PTN OF THE NATION THERE IS A SLGT WKNS ASSOC WITH AN ELY WV INDCTD OVR OK AND N TX. THIS WL LKLY RSLT IN WDLY SCT SHWRS AND TSTMS THRU THE WKEND. HIER POPS WL BE NEEDED IN NRN AND CNTRL ZNS TMRW NGT AND FRI AS SFC FNT DROPS INTO SRN KS. PSBL OUTFLO BNDRYS INTO THE FA MAY RSLT IN INCRD TSTM ACTIVITY DURG THAT TIME. PERSISTENCE...FWC...FAN...AND PREV FCSTS ARE VERY SIMILAR IN TEMP FCSTS AND SEE NO RSN TO DEPART FROM THEM. WL DROP TEMPS JUST A BIT TMRW NGT AND FRI DUE TO EFFECTS OF XPCTD TSTMS AND DAYTIME CLDNS. FCSTID = 23 = RS OKC 70 90 68 88 / 20 20 30 40 HBR 70 92 68 88 / 20 20 30 40 SPS 70 93 69 92 / 20 20 20 30 GAG 68 88 65 85 / 20 20 40 40 PNC 75 93 68 88 / 20 20 v 40 40 DUA 72 93 70 92 / 20 20 20 30 .OKC... OK...NONE. TX...NONE.
Nearby
Tornado Warnings in Oklahoma, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.